Q. My face becomes red when I talk to someone. Kindly help.

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 23, 2018 and last reviewed on: Sep 12, 2020

Hello doctor,

I am 21 years old and I have always been a shy person. When I was younger I used to sweat a lot because of it and I could barely speak with anyone. As I got older, I became more and more sociable, now I have got friends, I am getting along with everyone at work and I am feeling quite good about myself. I have never been depressed and I am a really happy person. The problem that I am facing is that whenever I talk to somebody, with anyone at all, my heart starts to rush and my face becomes red in just one second. I blush like I have done some dumb thing and it is intense and very very red, anyone can notice it. I have tried to manage it by going out as much as possible and I have learned that when I get comfortable with someone, the blush and red face thing disappears (but it took two years to get comfortable with my boss for example). I am aware the problem might be associated with anxiety, but I have never taken pills for it. I just want the blushing to go away, as that will make me less awkward and better in general. I have got a mitral valve prolapse and a ventricular hypertrophy.

#

Hello,

Welcome to icliniq.com.

The problems you have mentioned like the history of shyness, palpitations and flushing of the face on talking with any new person, etc., are occurring most likely due to anxiety. This could be due to social anxiety. You are facing these problems in day to day routine too and to get rid of these symptoms you should consult a psychiatrist for help. Drugs like SSRI (selective serotonin reuptake inhibitor) can help you to come out of the anxiety. Sertraline can be tried. The drug is safe even for cardiac problems. Behavior therapy and relaxation exercises can also be tried to come out of the anxiety. Please visit a psychiatrist for help.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 
1 out of 1 likes

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why are my periods suddenly irregular after taking Femosten?

Query: Hello doctor,I commenced taking Femosten last month because I was not getting a period for the last six months. Prior to this, I got them intermittently for 12 to 18 months. For several months, I would just get my period for several consecutive months. My cycle has always been 28 days. My periods ne...  Read Full »

I feel panic to face people in public. Is it fine to take Inderal?

Query: Hi doctor, I am getting panic to face people. I want to overcome it as it makes me sad. I am a teacher and this frustrates me when I have to say something in front of pupils. When I am in class I do not have a problem. But for example, when all the students gathered in the yard I used to avoid speak...  Read Full »

What are the drugs used for social anxiety?

Query: Hi doctor, I am a 33 year old male. I have been suffering from social anxiety for the past one year. Although I was extremely shy as a child and up to about 25 years of age. After that, I overcame my social anxiety and became confident. I managed somehow not to care about other peoples opinion abou...  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.